Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 16, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 6, 2018, 4:08 AM CST. It took effect at Mar 7, 2018, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 4:08 AM CST (10:08 UTC)
- In effect from
- Mar 7, 2018, 12:00 AM CST
- Expired
- Mar 7, 2018, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
348 WHUS74 KMOB 061008 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 408 AM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OUT 60 NM INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND LATE TONIGHT THROUGH WEDNESDAY MORNING... GMZ631-632-650-655-670-675-061800- /O.NEW.KMOB.SC.Y.0016.180307T0600Z-180307T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 408 AM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from midnight tonight to noon CST Wednesday. * WINDS...Northwest to north winds increasing to 20 to 25 knots with higher gusts. * WAVES/SEAS...Building to 3 to 5 feet near shore and 5 to 7 feet well offshore. Waves 1 to 2 feet over Lower Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
488 WHUS74 KMOB 061809 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1209 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OUT 60 NM INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND LATE TONIGHT THROUGH WEDNESDAY MORNING... GMZ631-632-650-655-670-675-070600- /O.CON.KMOB.SC.Y.0016.180307T0600Z-180307T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1209 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WINDS...Northwest to north winds increasing to 20 to 25 knots with higher gusts. * WAVES/SEAS...Building to 3 to 5 feet near shore and 5 to 7 feet well offshore. Waves 1 to 2 feet over Lower Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
356 WHUS74 KMOB 062153 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 353 PM CST Tue Mar 6 2018 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING MOBILE BAY AND THE MISSISSIPPI SOUND BEGINNING LATE TONIGHT CONTINUING THROUGH WEDNESDAY MORNING... GMZ630-070600- /O.EXA.KMOB.SC.Y.0016.180307T0600Z-180307T1800Z/ Northern Mobile Bay- 353 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from midnight tonight to noon CST Wednesday. * WINDS...Northwest to north winds increasing to 18 to 23 knots with higher gusts. * WAVES/SEAS...Waves 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-070600- /O.CON.KMOB.SC.Y.0016.180307T0600Z-180307T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 353 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WINDS...Northwest to north winds increasing to 20 to 25 knots with higher gusts. * WAVES/SEAS...Building to 3 to 5 feet near shore and 5 to 7 feet well offshore. Waves 2 to 3 feet over Lower Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
664 WHUS74 KMOB 070552 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1152 PM CST Tue Mar 6 2018 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING MOBILE BAY AND THE MISSISSIPPI SOUND THROUGH WEDNESDAY MORNING... GMZ630>632-650-655-670-675-071400- /O.CON.KMOB.SC.Y.0016.180307T0600Z-180307T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1152 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...Northwest to north winds of 20 to 25 knots with higher gusts. * WAVES/SEAS...3 to 5 feet near shore and 5 to 7 feet well offshore. Waves 2 to 3 feet over Lower Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
368 WHUS74 KMOB 070931 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 331 AM CST Wed Mar 7 2018 ...A SMALL CRAFT ADVISORY CONTINUES FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING MOBILE BAY AND THE MISSISSIPPI SOUND THROUGH THIS MORNING... GMZ630>632-650-655-670-675-071800- /O.CON.KMOB.SC.Y.0016.000000T0000Z-180307T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 331 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest to north winds of 20 to 25 knots with higher gusts. * WAVES/SEAS...3 to 5 feet near shore and 6 to 8 feet well offshore. Waves 1 to 2 feet over Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:27 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 5, 11:27 PM CST, 4 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1127 PM CST Mon Mar 5 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...As a cold front approaches from the northwest tonight, mid to high base clouds to start the period will continue to thicken with bases lowering to MVFR/IFR categories by daybreak. An increase in coverage of shra along with scattered tsra late in the night will bring instances of lower vsby. Winds generally light from the south tonight, becoming more southwesterly by daybreak Tuesday. Occasional higher gusts and lowering vsby to LIFR/IFR categories with the passage of convection Tuesday morning. /10 && .PREV DISCUSSION... /issued 956 PM CST Mon Mar 5 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Upper air map analysis this evening shows H30 upper low over the northern high Plains with a strengthening core of high level winds on its southern flank evolving over the plains and ejecting into the Mid Mississippi River Valley. In the lower levels, a complex frontal zone was ejecting eastward out of the Plains. Ahead of the eastward moving front, a narrow zone of deeper Gulf moisture was aligned from the Texas coast, northeast up across central Mississippi. Within this zone, radar shows broken areas of convective clusters and colder cloud tops from the upper Texas coast, northeast over central Mississippi. A general eastward movement is noted in the radar trends. A few of the storms well to the our northwest earlier in the evening had a history of producing hail up to quarter size and damaging winds. Since then, radar has shown an overall decrease in intensity as activity moves into a more stable airmass over western Alabama. As the front continues southeast, will maintain higher probabilities of precipitation spreading in over the northwest zones after midnight. Widespread showers and scattered embedded storms then to push eastward over the entire area through Tuesday morning. Overnight, not looking at much of a severe weather threat due to low instability and weak low level wind profiles as the larger scale upper dynamics are displaced well to the north of the area closer to the larger low center center. Rainfall totals tonight thru Tuesday could add up to between one half to one inch. A few locally higher amounts possible. /10 PREV DISCUSSION... /issued 543 PM CST Mon Mar 5 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...As a cold front approaches from the northwest tonight, clouds will continue to thicken with bases lowering to MVFR/IFR categories through the night. An increase in coverage of shra along with scattered tsra late in the night will bring instances of lower vsby. Winds generally light from the southeast to south tonight, becoming more southwesterly by daybreak Tuesday at MOB/BFM and a few hours later at PNS. Occasional higher gusts and lowering vsby to LIFR/IFR categories with the passage of convection Tuesday morning. /10 PREV DISCUSSION... /issued 350 PM CST Mon Mar 5 2018/ NEAR TERM /Now Through Tuesday/...Boundary layer conditions continue to slowly moisten ahead of approaching cold front from the northwest. The cold front is the southern part of an occluded system tracking eastward over the middle part of the country. The front is expected to move into the northwest part of the forecast area between 3 and 6 am Tue morning then reaching the Al and most of the NWFL coast by around noon. Ahead and along the front expect scattered to numerous showers with a few isolated to scattered thunderstorms embedded within the line of heavier showers. Model soundings continue to show very limited instability ahead of the front with fairly decent lapse rates in the mid to upper layers of the boundary layer. With the better lapse rates aloft believe we will see some decent convection with this system, though likely not severe, occurring ahead and along the front generally from about sunrise through about midday. Some of the hi-res model data earlier showed a cold pool forming ahead of the initial convection to the west overnight, though not seeing that as much in the newer runs. Temperatures will continue to be near or just above seasonal levels through Tue afternoon. 32/ee SHORT TERM /Tuesday night Through Thursday night/...The upper system which sent a front across the forecast area in the Near Term noodles around over the Ohio River Valley as a second system merges with it through mid week, then meanders slowly east. A piece of energy swings south along the west side of the system, providing a re-enforcing shot of northerly air Wednesday into Wednesday night. With all this cold advection, temps drop to well below seasonal levels through mid week. A light freeze is possible Wednesday night/early Thursday morning, mainly north of highway 84. saving the area from significantly colder temps is the eastward movement of the main system, allowing the coldest push to be east of the area. /16 LONG TERM /Friday Through Monday/...Ahead of a strong shortwave diving southeast over the Plains/Miss River Valley, multiple smaller pieces of energy push a surface high that had moved over the Southeast through mid week off to the east, restoring onshore flow and bringing back Gulf moisture over the Lower Mississippi River Valley, then Southeast. Guidance is inconsistent with respect to timing, with the GFS moving the front across the forecast area late Saturday through Saturday night, and the slower ECMWF advertising a Sunday passage. At this point, went in the middle of the GFS/ECMWF, with the ECMWF ensemble mos advertising a lean towards the faster GFS. With that said, have put in temps rising to around seasonal Friday into Saturday, then dropping back off to below seasonal behind the front for Sunday into Monday. Looking at the chance of any severe weather with the weekend front, with the inconsistent guidance timing, and upper level support not quite lining up, am leaning towards a "keep a watchful eye" on the for now. /16 MARINE...A light to moderate southerly wind flow will continue through Tue ahead of a cold front approaching from the northwest. Showers and thunderstorms are expected ahead of the front with the best coverage occurring near shore by early Tuesday morning, then shifting well offshore by mid to late afternoon. A moderate to strong offshore flow will develop in the wake of the front by late Tue and continue through Wed night. Seas up to 7 feet from 20 to 60 nm out can be expected Tue night and Wed. As a result Small craft advisories will likely be required Tue night through midday Wed. By late in the week and into the weekend a much stronger storm system tracks eastward across the northern gulf states. A moderate to occasional strong southerly flow with building seas can be expected on Sat followed by a strong offshore flow Sun into the early part of next week. Seas up to 8 feet well offshore will be possible ahead and in the wake of this next front late Sat night into early Mon. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 5, 5:30 PM CST, 10 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 530 PM CST Mon Mar 5 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-070000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 530 PM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. A moderate risk of rip currents continues along the Gulf beaches of Alabama and northwest Florida. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for rip currents along the Gulf beaches of Alabama and northwest Florida Tuesday and Wednesday. Although some potential for severe weather exists next weekend, confidence is low regarding timing, intensity, and location of the threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-070000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 530 PM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Moderate southwest winds will develop late tonight ahead of an approaching cold front. These higher winds may create hazardous conditions for small craft. Winds, waves and seas locally higher with the passage of isolated marine storms mainly after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to strong southwest to west winds continue over the marine area ahead of an approaching cold front Tuesday morning. Winds, waves and seas locally higher with the passage of scattered marine storms. Offshore flow is expected to strengthen Tuesday night through Wednesday following the passage of the front. These increased winds will likely bring building seas and an increase in hazardous conditions for small craft.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:27 AM CST | Special Marine Warning | MOB | 93 min | |
| Mar 6, 9:59 AM CST | Special Marine Warning | MOB | 61 min | |
| Mar 6, 10:58 AM CST | Special Marine Warning | MOB | 62 min | |
| Mar 6, 12:03 PM CST | Special Marine Warning | MOB | 42 min | |
| Mar 6, 8:38 AM CST | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 52 min |
| Mar 6, 9:17 AM CST | Special Weather Statement | MOB | Okaloosa | 58 min |
| Mar 6, 10:08 AM CST | Special Weather Statement | MOB | Okaloosa | 52 min |
| Mar 6, 10:42 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 20 min |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.